What is Voltarol Joint Pain Relief?
Voltarol 12 Hour Joint Pain Relief Gel can provide relief from pain and swelling (inflammation) all-day. It penetrates deep into the skin to help deliver the active ingredient, diclofenac, to the site of pain and swelling, for targeted relief. If joint pain is getting in the way of everyday activities, Voltarol 12 Hour Joint Pain Relief Gel can help you take back control with long-lasting pain relief.
What causes pain and inflammation in joints?
Joint pain is a very common problem that can be caused by many different factors, but the most common causes are as a result of injury or arthritis. Joint pain that steadily gets worse in older people, is usually a sign of osteoarthritis.
How to deal with joint pain
Some basic steps you can take to help reduce the impact of joint pain include, good nutrition, appropriate application of cold or warmth to the painful area, resting if required, mild exercise, as well as using supportive measures to recover or increase your health. If your joint pain is the result of an injury, it may also be beneficial to follow the PRICE emergency plan:
- Protect the area from further damage e.g. stop the activity you were doing
- Rest the area over the next 3-5 days depending on how quickly the area recovers
- Ice the area frequently to prevent excessive swelling and further tissue damage
- Compress the area using stretchy bandage or tubigrip
- Elevate the area whenever possible as this helps to reduce swelling
Our joints are constantly dealing with pressure and damage during our day to day activities and movements. Acute inflammation is an immune response that usually lasts for only a few days and usually beneficial for healing processes, although it is often accompanied by unpleasant symptoms such as itching or soreness. It occurs when the immune system tries to protect our organs from infection and injury. The purpose of this inflammation is to localise and eliminate damaged tissue so that the body can start to heal. The main five symptoms of inflammation include:
- Acute inflammation
- Mobility issues in the affected area
How does Voltarol 12 Hour Gel work?
Voltarol contains the active ingredient, Diclofenac which is a medicine that reduces inflammation and pain. It’s used to treat and pains as well as issues affecting your joints, muscles and bones. It can be applied twice daily (morning and evening) for pain relief that lasts all day, as it creates a reservoir of this active ingredient when applied regularly, which provides long-lasting relief from pain and inflammation.
The Emulgel technology used in this gel, helps it to deliver relief to the site of pain and swelling. The unique combination of gel and cream provides both a cooling and soothing effect when applied to the skin. Using a massaging motion when applying this product can provide additional soothing benefits.
How to use this product
Gently rub or massage in a small amount (about the size of a penny or 2 pence piece) of gel into the skin around the painful or swollen area. Apply 2 times daily, preferably in the morning and evening, unless your doctor or pharmacist tells you otherwise.
- Consult your doctor if pain and swelling does not improve or worsens within 7 days
- Do NOT use the gel for longer than 14 days unless longer treatments had been recommended by a doctor
- This product is NOT recommended for use for children under 14 years of age
- Do NOT exceed the stated dose of (8g)
When NOT to use Voltarol Joint Pain Relief
Do NOT use this product if you are allergic to any of the ingredients (see ingredient tab for full list) or if you:
- You are allergic to diclofenac, propylene glycol, isopropyl alcohol, butylhydroxytoluene or any of the other ingredients
- You are in the last three months of pregnancy
- You have ever had an asthma attack or allergic reaction after taking aspirin or other NSAIDs such as diclofenac or ibuprofen
- If you are using NSAIDs or other products containing diclofenac
Always check with your doctor or Chemist 4 U pharmacist if have any other health conditions or if you are taking other medications, including those that do not require a prescription and always check the label BEFORE use.
This product should only be applied to healthy skin and not rubbed into open wounds, infections, open injuries or any other area where the skin is abnormal.
Do NOT use this product with air-tight or water-tight dressings, however, non-sealed breathable bandages can be used.
Some people may experience side effects, including skin irritation or redness. If you experience any of these side effects, discontinue use and seek advice from a medical professional.
This product is a medicine; make sure to speak to your doctor or Chemist 4 U pharmacist before taking this product if you have an underlying medical problem or are taking any other medicine or complementary therapy. If your symptoms get worse or continue after taking this product, contact us or your doctor. For medical services in your area, please refer to https://www.nhs.uk
If you are pregnant, trying to become pregnant, or breastfeeding, speak to your doctor or our pharmacist before taking this product. If you suffer from any allergies, ask your doctor or our pharmacist if this medicine is right for you.
Store all medicines out of sight and reach of children.
Please read the included leaflet carefully before using this product.
Please contact your GP if appropriate regarding this product.
Helpful Advice on Medication Restrictions & Addiction
For further information on our medication restrictions policy, please click here.
If you are concerned about addiction to 'over the counter' medication, we urge you to visit the below links for professional help and advice:
Active Ingredient: Diclofenac Diethylammonium 2.32% w/w
Other ingredients: Butylhydroxytoluene, Carbomers, Cocoyl Caprylocaprate, Diethylamine, Isopropyl Alcohol, Liquid Paraffin, Macrogol Cetostearyl Ether, Oleyl Alcohol, Propylene Glycol, Perfume, Purified Water
Ask a Pharmacist
Didn't find the answer you were looking for? Submit a private question to be answered by one of our qualified UK pharmacists.
|Method||Handling Time||Transit Time||Timescale||Approx Cost|
|Standard Shipping (3-5 Working Days)||1||2||3||£2.95|
|Royal Mail Tracked 24||0||1||1||£4.95|
Times are given in working days and are approximate. Costs may change based on order total, day of the week or location within the UK. Ability to hit timescales will depend on whether the products are ordered before a cut off time, as well as additional administration time incurred in reviewing your order.
Please review the estimates at the checkout.
Free UK Delivery on all orders over £30* - Delivery within 3-5 working days.
Standard UK Delivery - £2.95* - Delivery within 3-5 working days.
Express UK Delivery - £4.95** - Delivery within 1-2 working days.
Temperature Controlled Delivery - £8.85 - Delivery within 1-3 working days.
Please Note: These prices are shown as a guide only. All delivery times are approximate but have been obtained in good faith.
*Excluding refrigerated products and treatments which are subject to different postage charges.
All our items are sent completely discreet for your peace of mind.
This means the packaging is plain, there is no mention of what product is inside your package and there is no mention of Chemist4U either.
We respect that many of our products are of a sensitive nature - this is why we take every step to keep your purchases private.
Customers can read our full returns policy by clicking here
Voltarol 12 Hour Joint Pain Relief Gel - 30g Reviews
Advice & Guides
Sciatica can be a real pain in the butt – and I mean that literally!
If you’ve got a pain that runs from your lower back, to your bottom, and down to your legs and feet, then you could be suffering with sciatica.
So, let’s take a look at this condition, what makes it such a pain, and what you can do to make yourself more comfortable as you heal.Read More
Sometimes when you take painkillers you find that although they make your headache, backache, or whatever your aches and pains you’re trying to treat a bit better, they don’t quite do the job.
This is when you might consider picking up another painkiller to try to kick that pain to the curb. But how do you know if this is safe? Can you take more than one painkiller at once?
If you’ve ever looked into your medicine cabinet and asked yourself one of these questions then you’ve come to the right place.Read More
When we think of arthritis, we mainly think of the joints. But rheumatoid arthritis is more than just hot, stiff and swollen joints–in fact, it can also affect a variety of things, including the skin, eyes, lungs, heart and blood vessels. Whether yourself or a loved...Read More